MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Catalog Number 4540016-07
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility, translation of user facility information by bbm sales organization in france: wear and tear on the balloon caused the chemotherapy to diffuse.The chemotherapy therefore leaked onto the patient at home.The outer balloon was torn in 2 places.The label has also given way on contact with the chemotherapy.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report: (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Root cause analysis: no sample was provided for investigation.In addition, the complaint defect is also not able to be identified from the provided picture.The investigation is only done based on batch manufacturing review, complaint description, and historical data.The batch number was 23e12ged81, dhr was reviewed and there is no abnormality, and no similar defect was detected at in process and at final control inspection.According to the description, the outer balloon was torn at 2 places.Further inquiry (refer below attached email) was posted to the customer and the "torn" as described by the customer potentially refers to the punched hole at outer shell.The punch holes serve to release the built up pressure when the pump is filled up with solution to avoid cracking.It is not a defect though.As neither sample nor meaningful picture provided, we are not able to identify the root cause.Potential root causes have been identified and actions are implemented/planned to address the issue.Summary of root cause analysis: as neither complaint sample nor meaningful picture was received, further investigation to identify the defect as customer described is not possible.Therefore, the complaint is considered as not confirmed.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18816770
Report Number9610825-2024-00137
Device Sequence Number8271547
Product Code MEB
UDI-Device Identifier04046964448515
UDI-Public(01)04046964448515
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540016-07
Device Lot Number23E12GED81
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date06/03/2024
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown